Alert archive / Iowa / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 41, NWS Des Moines, IA

May 8, 2009Marshall County, Tama County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 8, 2009, 5:15 PM CDT for Marshall County, Tama County, Iowa. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2009, 5:15 PM CDT (22:15 UTC)
Expired
May 8, 2009, 6:00 PM CDT
In force
45 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Marshall County, IA, Tama County, IA

The radar

The Des Moines radar (KDMX), 101 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 1:21 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1079 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 082215
SVRDMX
IAC127-171-082300-
/O.NEW.KDMX.SV.W.0041.090508T2215Z-090508T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
515 PM CDT FRI MAY 8 2009

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MARSHALL COUNTY IN CENTRAL IOWA...
  NORTHERN TAMA COUNTY IN CENTRAL IOWA...

* UNTIL 600 PM CDT

* AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR MARSHALLTOWN...OR 41 MILES
  SOUTHWEST OF WATERLOO...AND WAS MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LE GRAND BY 520 PM CDT...
  MONTOUR BY 525 PM CDT...
  GARWIN BY 535 PM CDT...
  TRAER AND CLUTIER BY 600 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...
SEEK SHELTER IN A STURDY BUILDING.

&&

LAT...LON 4195 9287 4209 9293 4230 9233 4229 9231
      4204 9231
TIME...MOT...LOC 2215Z 251DEG 27KT 4204 9286

$$

KINNEY
3 follow-up statements
000 
WWUS53 KDMX 082222
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
522 PM CDT FRI MAY 8 2009

IAC127-171-082300-
/O.CON.KDMX.SV.W.0041.000000T0000Z-090508T2300Z/
TAMA IA-MARSHALL IA-
522 PM CDT FRI MAY 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR EASTERN MARSHALL AND NORTHERN TAMA COUNTIES...

AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LE GRAND...OR 37 MILES 
SOUTHWEST OF WATERLOO...MOVING EAST AT 40 MPH.  THIS STORM PRODUCED 
A 65 MPH WIND GUST 3 MILE SOUTHWEST OF MARSHALLTOWN AT 508 PM.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLUTIER AND TRAER BY 545 PM CDT...
  DYSART BY 555 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...
SEEK SHELTER IN A STURDY BUILDING.

&&

LAT...LON 4196 9282 4212 9285 4229 9235 4229 9231
      4204 9231
TIME...MOT...LOC 2221Z 253DEG 36KT 4205 9274

$$

KINNEY
000 
WWUS53 KDMX 082234
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
534 PM CDT FRI MAY 8 2009

IAC127-082244-
/O.CAN.KDMX.SV.W.0041.000000T0000Z-090508T2300Z/
MARSHALL IA-
534 PM CDT FRI MAY 8 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARSHALL COUNTY IS
CANCELLED...

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4199 9264 4217 9269 4229 9235 4229 9231
      4204 9231
TIME...MOT...LOC 2234Z 253DEG 36KT 4209 9257

$$

IAC171-082300-
/O.CON.KDMX.SV.W.0041.000000T0000Z-090508T2300Z/
TAMA IA-
534 PM CDT FRI MAY 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHERN TAMA COUNTY...

AT 533 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
9 MILES WEST OF CLUTIER...OR 29 MILES WEST OF VINTON...MOVING EAST AT
40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLUTIER AND TRAER BY 545 PM CDT...
  DYSART BY 555 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...
SEEK SHELTER IN A STURDY BUILDING.

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4199 9264 4217 9269 4229 9235 4229 9231
      4204 9231
TIME...MOT...LOC 2234Z 253DEG 36KT 4209 9257

$$

KINNEY
000 
WWUS53 KDMX 082254
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
554 PM CDT FRI MAY 8 2009

IAC171-082305-
/O.EXP.KDMX.SV.W.0041.000000T0000Z-090508T2300Z/
TAMA IA-
554 PM CDT FRI MAY 8 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TAMA COUNTY EXPIRES
AT 600 PM CDT...

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4199 9264 4217 9269 4229 9235 4229 9231
      4204 9231
TIME...MOT...LOC 2255Z 253DEG 36KT 4215 9229

$$

KINNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:26 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, May 8, 3:26 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
326 PM CDT FRI MAY 8 2009

.SHORT TERM.../TONIGHT THOUGH MON/
A VIGOROUS SHORTWAVE IS PUSHING ACROSS CENTRAL IOWA AT THIS TIME.
AT THE SURFACE...A COMPLEX PATTERN HAS SET UP OVER CENTRAL IOWA.  A
LOW PRESSURE SYSTEM HAS DEVELOPED OVER SOUTHWEST IOWA AND A WEAK
FRONTAL BOUNDARY THAT WAS A QUASI STATIONARY COLD FRONT HAS MOVED
BACK NORTH AS A WARM FRONT.  NEAR THE TRIPLE POINT THERE IS ENOUGH
SHEAR TO CAUSE SOME OF THE STORMS TO ROTATE AND PRODUCE A COUPLE
LANDSPOUTS.  AS THE EVENING HOURS APPROACH AND STORMS PUSH FURTHER
AWAY FROM THE TRIPLE POINT...THEY WILL LOSE THEIR ROTATION AND
BECOME MORE OF A HAIL THREAT.  HAVING SAID THAT...ALTHOUGH
CONVERGENCE ALONG THE FRONTAL BOUNDARY HAS IMPROVED...MARGINAL CAPE
AND WEAK SHEAR WILL FIGHT AGAINST STEEP MID LEVEL LAPSE RATES AND
SOME DECENT STRETCHING POTENTIAL.  FOR THIS REASON I HAVE HIT
THUNDERSTORMS HARD IN THE GRIDS AND THE HWO.  IF THE STORMS CAN
BECOME MORE ORGANIZED AND SUSTAIN THEMSELVES THEY SHOULD BE
CAPABLE OF PRODUCING INCH OR SO HAIL WITH SOME STRONGER WIND GUSTS.
STORMS THAT DEVELOP RIGHT ON THE FRONT WILL HAVE AT LEAST A
POTENTIAL FOR LANDSPOUTS.  I MADE LITTLE CHANGE TO TEMPS ALTHOUGH I
DID BUMP MOST LOWS UP A DEGREE OR SO.

CURRENT SYSTEMS SHOULD BE EAST OF FORECAST AREA BY SAT MORNING WITH
FAIR WEATHER FOR START OF WEEKEND AS SFC HIGH APPROACHES MO RIVER
VALLEY.  SUBTLE SHORT WAVE ENTERING CA COAST LATE THIS AFTERNOON
THEN REACHES THE MIDWEST BY SUNDAY.  PV AND QG FORCING IS RATHER
WEAK...BUT COMBINED WITH STEEP LAPSE RATES I AM NOT COMFORTABLE
LEAVING FORECAST DRY SO HAVE INSERTED SLIGHT CHANCES SUN.  THIS IS
SUPPORT BY NAM...GFS AND SREF.  ANOTHER WEAK SHORT WAVE TRAVERSES
THE FLOW SUN NIGHT.  THIS SIGNAL IS SOMEWHAT LESS IMPRESSIVE IN
DETERMINISTIC MODELS...HOWEVER SREF PRECIP PROBS ARE STILL IN THE
LIKELY CATEGORY SO HAVE OPTED TO LEAVE SLIGHT CHANCES GOING THROUGH
THE NIGHT CENTRAL AND SOUTH.  SIMILAR THINKING TO SUN FOR MON...WITH
SUBTLE SHORT WAVES AND STEEP LAPSE RATES SO CONTINUED SLIGHT
CHANCES.  NO BIG CHANGES TO TEMPS WITH FORECAST SOUNDINGS SUPPORTING
GUIDANCE BLEND AND PERSISTENCE.

.LONG TERM.../MON NIGHT THROUGH FRI/
SCENARIO HAS CHANGED LITTLE SINCE YESTERDAY AND CANNOT ARGUE MUCH
WITH HPC SOLUTION WHICH IS HEAVILY WEIGHTED TOWARD 00Z ECMWF
ENSEMBLE.  THIS KEEPS CLOSED UPPER LOW IN PLACE TO OUR NORTH FOR THE
MIDDLE TO LATTER PORTIONS OF NEXT WEEK...BUT TO A LESSER EXTENT THAN
DEPICTED BY THE OPERATIONAL 00Z ECMWF.  CANNOT REALLY FIND MUCH
SUPPORT FOR ANY PRECIP AHEAD OF MATURING SYSTEM SO HAVE REMOVED ANY
TOKEN SLIGHT CHANCE WORDING MON AND MON NIGHT.  ISENT LIFT
DRAMATICALLY INCREASES LATE TUE...AND ESPECIALLY TUE
NIGHT...FOLLOWED BY KINEMATIC FORCING AND FROPA WED MORNING.  THIS
FAVORED SCENARIO HAS BEEN FAIRLY CONSISTENT SO HAVE RAISED POPS
FURTHER THROUGH CHANCE CATEGORY DURING PEAK PERIODS TUE NIGHT/WED.
WITH SEVERAL WEAK SHORT WAVES DIVING BEHIND CLOSE LOW...HAVE ALSO
INCLUDED INTERMITTENT SLIGHT CHANCES FOLLOWING SYSTEM DAYS 6 AND 7.
NO BIG AIRMASS CHANGE DURING THIS PERIOD...EVEN WITH FROPA.
SEASONAL TEMPS WITH FORECAST SOUNDINGS HINTING AT HIGHER END OF
ENSEMBLE MOS MEMBERS.

&&

.AVIATION...08/18Z
A SHORT WAVE ALOFT COUPLED WITH A COLD FRONT ALONG/NEAR THE HIGHWAY
20 CORRIDOR WILL PRODUCE THUNDERSTORMS OVER KFOD...KALO AND KMCW
THROUGH 21Z.  AS THE FRONT SAGS SOUTH AND THE UPPER LEVEL FEATURE
PUSHES EAST...THUNDERSTORMS WILL MOVE SOUTH ACROSS THE TAF LOCATIONS
THROUGH 06Z.  MVFR COND ARE EXPECTED IN THE STORMS.  SOME STORMS
WILL BE CAPABLE OF STRONG DOWNBURST WINDS...INCH TO INCH AND A HALF
HAIL AND AN ISOLATED TORNADO ALONG THE BOUNDARY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

FAB/BSS
Hazardous weather outlook, May 8, 12:00 PM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1200 PM CDT FRI MAY 8 2009

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-091700-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
1200 PM CDT FRI MAY 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL IOWA THIS
AFTERNOON INTO THE EARLY EVENING. SEVERE STORMS ARE POSSIBLE WITH
LARGE HAIL AND DAMAGING WIND THE MAIN THREAT. HAIL SIZE BETWEEN A
QUARTER AND A HALF DOLLAR IS POSSIBLE WITH THE STRONGER STORMS
ALONG WITH 60 MPH WIND GUSTS. ISOLATED TORNADOES  A FEW
THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TODAY. A FEW TORNADOES
ARE ALSO POSSIBLE MAINLY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ADDITIONAL THUNDERSTORM CHANCES ARE FORECAST FOR TUESDAY THROUGH WEDNESDAY
NIGHT. THE MOST WIDESPREAD THUNDERSTORM POTENTIAL ARRIVES TUESDAY NIGHT.
THE POTENTIAL FOR SEVERE WEATHER DURING THIS PERIOD WILL BE RESOLVED
WITH FUTURE FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING.

FAB

In the hours before

Special weather statement, May 8, 3:52 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
352 PM CDT FRI MAY 8 2009

IAZ047-059-060-082115-
BOONE-DALLAS-POLK-
352 PM CDT FRI MAY 8 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALLAS...
NORTHWESTERN POLK AND SOUTHERN BOONE COUNTIES UNTIL 415 PM CDT...

AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PERRY...OR 29 MILES NORTHWEST OF DES
MOINES...MOVING EAST AT 45 MPH.

WINDS OF 45 TO 55 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  WOODWARD BY 400 PM CDT.
  MADRID AND GRANGER BY 405 PM CDT.
  POLK CITY BY 410 PM CDT.

KINNEY
Special weather statement, May 8, 4:13 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
413 PM CDT FRI MAY 8 2009

IAZ047-048-059-060-082145-
BOONE-DALLAS-POLK-STORY-
413 PM CDT FRI MAY 8 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALLAS...NORTHERN
POLK...SOUTHEASTERN BOONE AND SOUTHWESTERN STORY COUNTIES UNTIL 445
PM CDT...

AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MADRID TO GRIMES...
MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 50 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  SLATER...SAYLORVILLE LAKE...POLK CITY AND JOHNSTON BY 420 PM CDT.
  HUXLEY...SAYLORVILLE AND ALLEMAN BY 425 PM CDT.
  CAMBRIDGE...ANKENY AIRPORT...SAYLORVILLE AND ANKENY BY 430 PM CDT.
  ELKHART BY 435 PM CDT.

KINNEY
Special weather statement, May 8, 4:46 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
446 PM CDT FRI MAY 8 2009

IAZ049-082215-
MARSHALL-
446 PM CDT FRI MAY 8 2009

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARSHALL COUNTY UNTIL 515
PM CDT...

AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STATE CENTER...OR 37 MILES NORTHEAST OF DES
MOINES...MOVING EAST AT 25 MPH.

PENNY SIZE HAIL...AND WINDS IN EXCESS OF 50 MPH ARE EXPECTED WITH
THIS STORM.

THIS STORM WILL BE NEAR...
  HAVERHILL BY 505 PM CDT.
  MARSHALLTOWN BY 510 PM CDT.
  FERGUSON...MARSHALLTOWN AIRPORT AND LE GRAND BY 515 PM CDT.

KINNEY
Special weather statement, May 8, 4:59 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
459 PM CDT FRI MAY 8 2009

IAZ036-047-048-082130-
BOONE-HAMILTON-STORY-
459 PM CDT FRI MAY 8 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOONE...NORTHWESTERN
STORY AND SOUTHERN HAMILTON COUNTIES UNTIL 430 PM CDT...

AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF BOONE...OR 29 MILES
SOUTHEAST OF FORT DODGE...MOVING EAST AT 45 MPH.

WINDS OF 45 TO 55 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  BOONE AIRPORT BY 405 PM CDT.
  GILBERT BY 420 PM CDT.
  RANDALL...STORY CITY AND JEWELL BY 425 PM CDT.

KINNEY

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 5:27 PM CDTSevere Thunderstorm WarningDMXMarshall, Poweshiek, Tama32 min
May 8, 6:26 PM CDTSevere Thunderstorm WarningDMXMonroe22 min
May 8, 6:46 PM CDTSevere Thunderstorm WarningDMXWapello29 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.